We analyzed adverse events (AEs) in 201 chronic phase CML patients treated with nilotinib (n = 120) or dasatinib (n = 81) as first- or second-line therapy. The dasatinib group had significantly higher grade 3–4 AEs compared to the nilotinib group (22 vs. 54%, p < 0.001), and had more frequent dose reduction, interruption, and discontinuation (p < 0.001, p = 0.004, and p = 0.006, respectively). Of 59 patients who discontinued treatment, 47 (80%) discontinued treatment due to AEs; 50% of the AEs causing drug discontinuation were of grade 2 severity. Compared to the second-line setting, discontinuation occurred more rapidly in the first-line setting (2.9 vs. 15.6 months, p = 0.015). Pleural effusion occurred in 35% (28/81) of the patients with dasatinib and led to dasatinib discontinuation in 14 patients (grade 2 of 79%). Pulmonary artery hypertension occurred in one patient with dasatinib. Stroke, acute coronary syndrome, and peripheral artery occlusive disease occurred in 5% (6/120) of the patients treated with nilotinib. The dasatinib group had shorter event-free survival than nilotinib group (first-line, p = 0.051; second-line, p = 0.025). In the clinical practice setting, nilotinib or dasatinib use was more frequently interrupted than recommended by guidelines in association with less severe AEs. We believe this phenomenon is attributable to the availability of other TKIs.
To access the full text, please Sign in
If you have institutional access, please click here